Jump to content

Photo

2Nd Roaccutane Treatment - Advice Needed Urgently!

acne roaccutane accutane urgent help dermatologist skin spots vitamin b vitamin b5

6 replies to this topic

#1 ciaraisskysailing

ciaraisskysailing

    New Member

  • Members
  • Posts & Likes
    Posts: 9
    Gallery Images: 3
    Likes: 1
About Me
  • Gender:Female
  • Location:England
  • Interests:Don Broco, Pandas and Mountain Dew.
    That's pretty much me.
  • Joined: 14-January 13

Posted 26 January 2013 - 10:25 PM

On February 7th, I have a Dermatology appointment made to be put back on Roaccutane! 
But! I was on it last year for 4 months and it got rid of all of my acne for 5 months straight! Not one spot had come up, then in October last year, I started having quite bad break outs and I was trying all the different over the counter remedies and nothing seemed to work! I phoned my Doctor's to refer me over to Dermatology and they had it sorted by December 15th.

Around this time however, I had started to take a high dosage of Vitamin B5 tablets as I had heard they help reduce oil production and it tightens your pores. RESULT! 

It works!

But the cost is inconvenient as I am tight for money (£10 for 100 tablets - That lasts me 5 days!) and I have to take 20x 500mg tablets a day to keep them away.

I'm worried that if I go to this appointment and the dermatologist sees that my skin is clear that  she won't put me back on Roaccutane, so I don't know whether I should stop taking the B5 for now and let my skin break out how it usually would be not on the Vitamins and go like that? Or carry on taking them and risk not being put back on it! 

I don't know what to do!? :-(



#2 Hollieee

Hollieee

    New Member

  • Members
  • Posts & Likes
    Posts: 19
    Likes: 3
About Me
  • Gender:Female
  • Location:UK
  • Joined: 25-January 13

Posted 27 January 2013 - 04:31 AM

I'd either carry on taking them or stop, that's up to you. But if you go to your dermatologist and your skin is clear explain to them what you have been taking and how it has cleared up since taking these. They might be able to prescribe you something, i'm on isotretinoin and my derm thinks they aren't working properly as I have low iron levels, so I'm not on iron supplements.

 

Hope this has helped a bit :)



#3 ciaraisskysailing

ciaraisskysailing

    New Member

  • Members
  • Posts & Likes
    Posts: 9
    Gallery Images: 3
    Likes: 1
About Me
  • Gender:Female
  • Location:England
  • Interests:Don Broco, Pandas and Mountain Dew.
    That's pretty much me.
  • Joined: 14-January 13

Posted 27 January 2013 - 08:45 AM

I'd either carry on taking them or stop, that's up to you. But if you go to your dermatologist and your skin is clear explain to them what you have been taking and how it has cleared up since taking these. They might be able to prescribe you something, i'm on isotretinoin and my derm thinks they aren't working properly as I have low iron levels, so I'm not on iron supplements.

 

Hope this has helped a bit smile.png

 

Thankyou :) 
I mean, I do usually have good days and bad days - one day my face will be completely clear, the next I'll have quite a bad breakout!
As I'm taking contraceptives, it isn't because I'm due that I have breakouts, it seems to be more because of my exams coming up, but even when I'm not stressed I still break out and then that makes me stressed because I know I've got spots again! 
It's a vicious circle :(



#4 armadillo

armadillo

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 262
    Likes: 35
About Me
  • Gender:Female
  • Location:UK
  • Joined: 05-October 12

Posted 27 January 2013 - 10:42 AM

What contraceptive are you on now? It could be that, that's bringing your acne back.

 

I would personally make sure first that it wasn't something else that caused you to have acne again before you take your second round.

 

If it can't be traced back to anything I would take the second round of Accutane [which is usually shorter anyway] and keep taking B5 if it's really helping.

 

You know you can get vitamins on prescription? I would talk to your GP, tell them B5 is keeping your acne at bay but it's very expensive for you to keep buying. They can usually give you a prescription, so you'll probably get a months worth of tablets for £7.65. [if you pay for your prescriptions that is - otherwise it's free]



#5 Hollieee

Hollieee

    New Member

  • Members
  • Posts & Likes
    Posts: 19
    Likes: 3
About Me
  • Gender:Female
  • Location:UK
  • Joined: 25-January 13

Posted 27 January 2013 - 11:16 AM

I'm not sure why I breakout either really, just annoying really. I wouldn't bother wearing makeup otherwise haha ;)



#6 ciaraisskysailing

ciaraisskysailing

    New Member

  • Members
  • Posts & Likes
    Posts: 9
    Gallery Images: 3
    Likes: 1
About Me
  • Gender:Female
  • Location:England
  • Interests:Don Broco, Pandas and Mountain Dew.
    That's pretty much me.
  • Joined: 14-January 13

Posted 12 February 2013 - 12:04 PM

What contraceptive are you on now? It could be that, that's bringing your acne back.

 

I would personally make sure first that it wasn't something else that caused you to have acne again before you take your second round.

 

If it can't be traced back to anything I would take the second round of Accutane [which is usually shorter anyway] and keep taking B5 if it's really helping.

 

You know you can get vitamins on prescription? I would talk to your GP, tell them B5 is keeping your acne at bay but it's very expensive for you to keep buying. They can usually give you a prescription, so you'll probably get a months worth of tablets for £7.65. [if you pay for your prescriptions that is - otherwise it's free]

I was on Cilest, which is supposed to help with breakouts. It helped to begin with but now it seems to be having no effect. I've been put onto Epiduo now and I started taking it today. I've heard really positive reviews about it too! I'm still taking my B5 tablets which hopefully will reduce the initial breakout from Epiduo (touch wood)! :)


I'm not sure why I breakout either really, just annoying really. I wouldn't bother wearing makeup otherwise haha wink.png

I know how you feel! It's so frustrating that the cause can't be found easily and that it can be dealt with easily! I don't like wearing foundation and I never have, but  as I have really red surface scars I'm really self conscious! It's a vicious circle :(



#7 Green Gables

Green Gables

    RETIRED

  • Veteran Members
  • Posts & Likes
    Posts: 2,939
    Likes: 392
About Me
  • Gender:Not Telling
  • Joined: 06-June 11

Posted 18 February 2013 - 03:30 PM

Cilest is better than many other brands, but you may have better results with Yaz or Diane-35. 


Edited by Green Gables, 18 February 2013 - 03:31 PM.





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users